Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS El Paso, TX

June 26, 2000Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2000, 6:31 PM MDT for Sierra County, New Mexico. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 6:31 PM MDT (00:31 UTC)
Expired
Jun 26, 2000, 7:30 PM MDT
In force
59 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:12 PM MDTHail 1.25Truth Or Consequences, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 270032
SVRELP
NMC051-270130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
631 PM MDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND NORTHERN SIERRA COUNTY IN SOUTHWESTERN NEW MEXICO

* UNTIL 730 PM MDT

* AT 630 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  IN THE VICINITY OF TRUTH OR CONSEQUENCES... MOVING NORTH AT 15
  MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  TRUTH OR CONSEQUENCES THROUGH 700 PM MDT
  CUCHILLO AT 700 PM MDT

EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER...
FREQUENT LIGHTNING AND VERY HEAVY RA(IN WITH THIS STORM.
PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:25 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 2:25 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
225 PM MDT MON JUN 26 2000

SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL BEGIN TO WEAKEN TONIGHT AND ALLOW
LOWER AND MID LEVEL MOISTURE TO SLIDE UP FROM THE SOUTHEAST.  THIS
PUSH OF MOISTURE WILL HELP COOL OUR TEMPS A LITTLE AND BRING UP OUR
CHANCE OF RAIN SHOWERS FOR THIS REST OF WEEK.

DISCUSSION...
LOW PRESSURE SOUTH OF NEW MEXICO WILL CONTINUE TO SPIN SLOWLY OFF TO
THE WEST...BUT SOME OF ITS MOISTURE WILL GET DRAWN BACK TO THE NORTH
OVER THE FORECAST AREA.  COOL FRONT HAS RACED ACROSS THE AREA AND
HELPED TO FIRE SOME CONVECTION ALONG THE MOUNTAINS JUST WEST OF THE
RIO GRANDE IN MEXICO.  ALL THE MODELS ARE BRINGING IN THE MOISTURE
BIG TIME FOR TOMORROW.  I'M NOT ENTIRELY CONVINCED THAT ALL THIS
MOISTURE WILL SHOW UP...BUT ITS NEVER A GOOD IDEA TO BET AGAINST ALL
THE MODELS...SO I'LL HEDGE THINGS POP WISE ESPECIALLY CONSIDERING
THE ON GOING THUNDERSTORMS.  CLOUDS WILL ALSO BE ON THE INCREASE
ACCORDINGLY.  WITH THE INCREASED CLOUDS AND MOISTURE WILL CONTINUE
THE TREND OF TAKING THE TEMPS BELOW NORMAL.  WINDS WILL CONTINUE
FROM THE SOUTHEAST FOR THE NEXT FEW DAYS.

IN THE EXTENDED...UPPER LEVEL HIGH PRESSURE TO CONTINUE ACROSS THE
AREA...BUT IT WILL CONTINUE TO ALLOW SOME MOISTURE TO SLIDE UP FROM
THE SOUTHEAST.  SO I'LL KEEP LOW POPS IN THE EXTENDED ALONG WITH
SLIGHTLY BELOW SEASONAL TEMPS.

EL PASO               BB  70/ 94/ 65/ 95/ 66  12222
LAS CRUCES            BB  61/ 91/ 56/ 92/ 57  12222
ALAMOGORDO            BB  65/ 92/ 60/ 93/ 61  12222
CLOUDCROFT            BB  47/ 70/ 42/ 71/ 43  03131
TRUTH OR CONSEQUENCES BB  65/ 92/ 60/ 93/ 61  12222
SILVER CITY           BB  56/ 84/ 51/ 85/ 52  02222
DEMING                BB  60/ 92/ 55/ 93/ 56  02222
LORDSBURG             BB  60/ 93/ 55/ 94/ 56  02222
SIERRA BLANCA         BB  66/ 91/ 61/ 92/ 62  12222

.ELP...NONE

15 BRICE

N

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:05 PM MDTSevere Thunderstorm WarningEPZLuna65 min
Jun 26, 6:40 PM MDTSevere Thunderstorm WarningEPZLuna65 min
Jun 26, 7:15 PM MDTFlash Flood WarningEPZSierra3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.